Bipolar Disorder Community
Abilify day 4
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Abilify day 4

Hi all.  I'm new to this forum.  I'm on day four of taking Abilify 5 mg.  I've taken it once before but had to stop due to extreme restlessness.  I have RLS really bad anyway and it made it 100 times worse and all the time.  I'm hoping that I don't have the same reaction this time.  I started taking it again because I don't sleep.  Absolutely can't.  At all!  Drives me crazy.  Dr gave me Depakote to try but was not helping me sleep but was making me very sleepy all day.  For some reason the Abilify really helps me sleep which I think is odd since as I said before when I took it it made me so restless I felt like I was gonna lose it.  It's so  nice to sleep, but now that's ALL I want to do is sleep all day!  Unless, of course I'm eating!!  Can anyone tell me if this extreme sleepiness goes away?  And I already have a weight problem and had lost 50 lbs last year.  Do not want to gain it back but if i continue to eat like this, well.......
Tags: Abilify
Related Discussions
3 Comments Post a Comment
Blank
585414_tn?1288944902
Abilify as well as all other antipsychotics can cause both temporary and permanent movement disorders. Temporary movement disorders such as akathesia can often cause motor restlessness that makes it difficult for a person to sleep and can be hard to deal with in general. This could be treated with a side effect pill. You could ask your psychiatrist about that. Abilify just like all antipsychotics can be sedating thought it has the least of that possibility (along with Saphris and Fanapt). The same is true with the potential of weight gain. All of these side effects can make it difficult for people to tolerate antipsychotics but of course they are needed and there are various coping solutions for each (such as to prevent weight gain and the potential of diabetes, eating a specific diet, your psychiatrist could refer you to a nutritionist). It should be noted that there is a new class of antipsychotics in development that won't cause any of these side effects and will promote a fuller recovery (you can read through my posts, I am in clinical study for one) and within a reasonable number of years, should the studies continue to show these positive results they should be FDA approved so its just a matter of coping with what's out there now.
Blank
1184961_tn?1292577676
I'm on Abilfy also & I don't have the problem with sleep. Could it be caused by any other med you are taking? are you on any other meds right now? It could be the combo of meds you are on also. Also Abilfy typically isn't one of the atypical antipsycotic med the cause  increase appetite. Are you exercising regularly? Trying to even walk briskly 30 minutes daily will help with the weight issue and with the sleepiness too for that matter. When I started walking again recently I founf that I got a ton more energy.
Blank
Avatar_f_tn
Thank you both for your responses.  I only took 1/2 a pill last night and I'm not quite so groggy today. I don't exercise regularly, bad, I know, but I do work with 14 two-year-olds all day every day and am totally exhausted by the time I get home.  I do take other meds also.  I take Adderrall, my dr initially rx'd it for me to boost my anti-depressant (which I no longer take) and to help with energy level and weight, which have always been problems.  I also take vicodin, only once a day at bedtime to help with pain (I have fibro also), RLS, and sleep.  I haven't been on any other meds besides these 2 for the past year and was doing well, or so I thought, but think I was actually slightly manic.  My energy was good but I never slept, which does catch up to you.  And eventually the old paranoia kicked in, not to mention the irritability, temper outbursts, and spending sprees.  Knew all to well it was time to get help.........again.  I do have a pyschiatrist that I see every 3 months.  Sometimes I would like to see him more often but he always says 3 months and is so booked it is just about impossible to get in to see him in between times.  Again, thank you for your responses.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
weaver71
Other
Avatar_f_tn
Blank
Crystal413
VA
Avatar_f_tn
Blank
Anneinside
MN